Affordable Access

On the distribution of free path lengths for the periodic Lorentz gas II

Authors
Publication Date
Disciplines
  • Mathematics

Abstract

On the distribution of free path lengths for the periodic Lorentz gas II RAIRO MODÉLISATION MATHÉMATIQUE ET ANALYSE NUMÉRIQUE FRANÇOISGOLSE BERNTWENNBERG On the distribution of free path lengths for the periodic Lorentz gas II RAIRO — Modélisation mathématique et analyse numérique, tome 34, no 6 (2000), p. 1151-1163. <http://www.numdam.org/item?id=M2AN_2000__34_6_1151_0> © SMAI, EDP Sciences, 2000, tous droits réservés. L’accès aux archives de la revue « RAIRO — Modélisation mathématique et analyse numérique » (http://www.esaim-m2an.org/) implique l’accord avec les conditions générales d’utilisation (http://www.numdam.org/legal.php). Toute utilisation commerciale ou impression systématique est constitutive d’une in- fraction pénale. Toute copie ou impression de ce fichier doit contenir la présente mention de copyright. Article numérisé dans le cadre du programme Numérisation de documents anciens mathématiques http://www.numdam.org/ Mathematical Modelling and Numerical Analysis ESAIM: M2AN Modélisation Mathématique et Analyse Numérique Vol. 34, N° 6, 2000, pp. 1151-1163 ON THE DISTRIBUTION OF FREE PATH LENGTHS FOR THE PERIODIC LORENTZ GAS II*»** FRANÇOIS GOLSE1 '2 AND BERNT WENNBERG3 Abstract. Consider the domain Ze — {x £ En ; dist(a;,eZn) > e7} and let the free path length be defined as rc(x, v) = inf{t > 0 ; x — tv e dZe}. In the Boltzmann-Grad scaling corresponding to 7 = —^, it is shown that the limiting distribution <fi € of re is bounded from below by an expression of the form C/t, for some C > 0. A numerical study seems to indicate that asymptotically for large £, (f> € ~ C/t. This is an extension of a previous work [J. Bourgain et a/., Comm. Math. Phys. 190 (1998) 491-508]. As a conséquence, it is proved that the linear Boltzmann type transport équation is inappropriate to describe the Boltzmann-Grad limit of the periodic Lorentz gas, at variance with the usual case of a Poisson distribution of scatterers treated in [G. Gallavotti (1972)]. Résu

There are no comments yet on this publication. Be the first to share your thoughts.